Winter Weather, Tolland
- When
- December 29, 12:00 AM EST to 9:39 AM EST
- Where
- Tolland forecast zone
- Reported by
- Trained Spotter
Less than a tenth of an inch of ice accretion was reported in Somers with a mix of snow, sleet, and freezing rain.
High pressure over Quebec allowed for cold air to move into southern New England at the surface. At the same time, low pressure passed south of southern New England, allowing warm air to move in above the surface.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
High pressure over Quebec allowed for cold air to move into southern New England at the surface. At the same time, low pressure passed south of southern New England, allowing warm air to move in above the surface. This did not occur in the timing ideal for a significant ice storm, but instead produced a mix of snow, sleet, freezing rain, and rain across southern New England. The most significant of this was some light icing that occurred mostly in the Connecticut and Merrimack River valleys.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 28, 9:59 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
959 PM EST MON DEC 28 2015
.SYNOPSIS...
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN WILL AFFECT THE
REGION ON TUESDAY AND IMPACT THE MORNING RUSH HOUR. WEAK HIGH
PRESSURE WILL BRING DRY AND MILD CONDITIONS TUESDAY NIGHT INTO
WEDNESDAY. FAST MOVING LOW PRESSURE MOVES ACROSS WITH ANOTHER
ROUND OF RAIN LATE WEDNESDAY INTO EARLY THURSDAY. BLUSTERY AND
COLD WEATHER WILL FOLLOW FROM NEW YEAR/S EVE INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 2 AM TUESDAY MORNING/...
MID CLOUDS HAVE FILLED IN ACROSS THE REGION WITH LOWER CLOUDS
MOVING INTO NEW YORK CITY. A FEW REPORTS OF SLEET IN SOUTHWEST CT
EARLY AT NIGHT...IN AN AREA THAT RADAR SHOWS SHRINKING IN
COVERAGE. LOTS OF DRY AIR NEAR THE SURFACE WITH DEW POINTS IN THE
SINGLE NUMBERS AND TEENS AND 15 DEGREE DEW POINT DEPRESSIONS...SO
NO SURPRISE THAT THE INITIAL PCPN IS EVAPORATING.
PLENTY OF PCPN SHOWING ON THE RADAR...BUT WITH SUCH DRY SURFACE
AIR MOST OF THIS IS EVAPORATING ON THE WAY DOWN. LOWER LAYERS WILL
EVENTUALLY SATURATE AND ALLOW PCPN TO REACH THE SURFACE...BUT THE
MAJOR QUESTION IS HOW LONG THAT WILL TAKE. RAIN AND SLEET HAVE
BEEN THE MAIN PRECIP TYPES REPORTED UPSTREAM. BUT WITH DEEPER COLD
AIR IN PLACE PER THE 00Z ALY SOUNDING AND EVAPORATIVE COOLING IN
THE DRY AIR WE EXPECT AN INITIAL PERIOD OF SNOW OR SLEET.
MAIN AREA OF FALLING PRESSURE IS IN MICHIGAN MOVING NORTHEAST.
BUT A SECONDARY AREA IS NOW SHOWING AROUND THE DELMARVA PENINSULA
WITH SIGNS OF COASTAL LOW PRESSURE ALONG THE NC COAST. EXPECT THE
COASTAL LOW TO CONTINUE TO DEVELOP OVERNIGHT WHICH IN TURN WILL
INCREASE LIFT AND HELP FILL IN PCPN OVER THE MID ATLANTIC
COAST...AND INCREASE THE EAST FLOW OVER SOUTHERN NEW ENGLAND
OVERNIGHT.
WE HAVE MAINTAINED THE PREVIOUS FORECAST TIMING WITH PCPN ONSET
2-4 AM. THE DRY AIR AT THE SURFACE COULD SLOW THIS TIMING BY A
COUPLE OF HOURS. BUT AT THE LEAST...IT LOOKS TO BE A FACTOR IN
TIME FOR THE MORNING COMMUTE.
&&
.SHORT TERM /2 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
HIGHLIGHTS...
* WINTRY MIX FOR THE TUE MORNING RUSH HOUR - SNOW/SLEET MAINLY
NORTH OF PIKE WITH SLEET AND FREEZING RAIN SOUTH OF THAT REGION
* UP TO ONE QUARTER INCH OF ICE ACCRETION POSSIBLE ACROSS INTERIOR
AND UP TO HALF INCH POSSIBLE ALONG THE EAST SLOPES OF THE
BERKSHIRES TUESDAY
* RAIN TUE PM ACROSS EASTERN MA LIKELY ENDS AS FREEZING DRIZZLE
LATE TUE AFTERNOON OR EVENING AS COLD AIR RUSHES BACK INTO THE
REGION
DETAILS...
OVERNIGHT AND TUESDAY...
A RATHER TRICKY FORECAST IS IN STORE FOR SOUTHERN NEW ENGLAND
VERY LATE TONIGHT AND INTO TUESDAY. STRONG HIGH PRESSURE OVER
EASTERN CANADA WILL INITIALLY BE SUPPLYING A LOT OF LOW LEVEL COLD
AIR. AT THE SAME TIME A POTENT SHORTWAVE AND SURFACE LOW PRESSURE
SYSTEM WILL BE LIFTING TOWARD THE GREAT LAKES. THIS WILL ALLOW
PRECIPITATION TO OVERSPREAD THE REGION FROM WEST TO EAST BETWEEN
BY AROUND 3 AM.
THE BIGGEST UNCERTAINTY IS EXACT PRECIPITATION TYPES AND HOW LONG
THEY LAST? OFTEN THIS SCENARIO RESULTS IN A FRONT OF THUMP OF
HEAVY SNOW GIVEN THE AMOUNT OF LOW LEVEL COLD AIR. IN THIS CASE
THOUGH...UPPER LEVEL RIDGING OFF THE SOUTHEAST COAST CONTINUES TO
RESULT IN ABNORMALLY HIGH HEIGHTS AND MILD MID LEVEL TEMPERATURES.
IN FACT...TO THE SOUTH OF THE MA TURNPIKE...WARM NOSE NEAR 750 MB
IS ALREADY POKING THROUGH NEAR THE TIME PRECIPITATION ARRIVES. SO
WHILE A BRIEF PERIOD OF SNOW IS POSSIBLE AT THE ONSET...EXPECT A
QUICK TRANSITION TO SLEET. SOME LOCATIONS SOUTH OF THE PIKE...MAY
SEE NEARLY AN INCH OF SLEET BY EARLY TO MID TUESDAY MORNING
IMPACTING THE MORNING RUSH HOUR.
TO THE NORTH OF THE MA TURNPIKE...APPEARS THERE IS A BETTER
CHANCE FOR A BURST OF MODERATE TO BRIEFLY HEAVY SNOW...BUT ITS NOT
GUARANTEED AND WILL DEPEND ON TIMING OF MID LEVEL WARMING. THE NAM
IS QUICKEST WITH THE MID LEVEL WARMTH INDICATING MAINLY SLEET EVEN
NEAR THE NH BORDER. MEANWHILE...GFS IS THE SLOWEST INDICATING THE
POTENTIAL FOR SEVERAL INCHES OF SNOW NORTH OF THE PIKE ESPECIALLY
NEAR THE NH BORDER. THE RGEM/ECMWF APPEAR TO BE MORE IN BETWEEN
AND WILL PLAY THE IN BETWEEN FOR THE TIME BEING. WILL GO WITH
MAINLY 1 TO 2 INCHES OF SNOW AND SLEET FROM THE PIKE TO AROUND
ROUTE 2 INCLUDING BOSTON. ACROSS EXTREME NORTHERN MA FROM NEAR
ROUTE 2 AND TO THE NEW HAMPSHIRE BORDER WILL INDICATE 2 TO 3
INCHES OF SNOW/SLEET WITH PERHAPS UP TO 4 INCHES.
WHILE THE MID LEVEL WARM NOSE ARRIVES FROM SOUTH SOUTHWEST TO NORTH
NORTHEAST...IT WILL REMAIN QUITE COLD FOR A TIME BELOW 825 MB. THIS
SHOULD ALLOW FOR AN EXTENDED PERIOD OF SLEET...WHICH MAY BE HEAVY
FOR A TIME.
ONCE PTYPE HAS TRANSITIONED TO SLEET...MARINE LAYER SHOULD WORK ONTO
THE COASTAL PLAIN BY LATE MORNING OR SO...CHANGING PTYPE TO RAIN IN
AS TEMPS WARM ABOVE FREEZING. RAIN MAY FALL HEAVY AT TIMES ALONG
THE COASTAL PLAIN INTO MID AFTERNOON AS SECONDARY LOW PRESSURE
DEVELOPS NEAR THE SOUTH COAST. MEANWHILE...ACROSS THE
INTERIOR...LIGHT NORTH TO NORTHEAST WINDS WILL MAKE IT QUITE THE
CHALLENGE TO SCOUR SHALLOW COLD AIR OUT OF THE REGION. GUIDANCE IS
LIKELY WARMING TEMPS TOO QUICKLY AND THERE SHOULD BE AN EXTENDED
PERIOD OF FREEZING RAIN. UP TO A QUARTER INCH OR SO OF ICE ACCRETION
IS ANTICIPATED FOR INTERIOR SOUTHERN NEW ENGLAND. THIS TRANSITION
WILL OCCUR FIRST ACROSS THE HARTFORD AND SPRINGFIELD METRO AREAS AND
PROBABLY IMPACT THE MORNING RUSH HOUR.
FINALLY...SOME GUIDANCE INDICATING THE POTENTIAL FOR UP TO ONE HALF
INCH OF ICE ACCRETION ALONG THE EAST SLOPES OF BERKSHIRES AFTER THE
TRANSITION TO FREEZING RAIN. WHETHER OR NOT THIS OCCURS WILL DEPEND
ON HOW QUICKLY SLEET TRANSITIONS TO FREEZING RAIN. FELT THERE WAS
ENOUGH OF A RISK TO ISSUE A WINTER STORM WATCH FOR THIS
REGION...SINCE IF IT DOES OCCUR POCKETS OF DOWNED TREE
LIMBS/ISOLATED POWER OUTAGES MAY OCCUR.
LATE TUESDAY AFTERNOON AND EVENING...
AS THE SECONDARY COASTAL STORMS EXITS TO OUR EAST LATE TUESDAY
AFTERNOON AND EVENING. WINDS WILL SHIFT TO THE NORTH NORTHEAST AND
SHALLOW COLD AIR WILL MOVE BACK INTO PORTIONS OF EASTERN MA. THIS
IS ESPECIALLY TRUE ACROSS NORTHEAST MA INCLUDING BOSTON. LINGERING
LOW LEVEL MOISTURE SHOULD RESULT IN A PERIOD OF LIGHT FREEZING
RAIN/DRIZZLE. THE TUE EVENING RUSH HOUR MAY BECOME MESSY AGAIN
ACROSS POTIONS OF EASTERN MA...INCLUDING THE BOSTON METRO AREA.
THE VERY LIGHT PRECIPITATION SHOULD PRETTY MUCH COME TO AN END BY
MIDNIGHT OR SO...AS SOMEWHAT DRIER AIR WORKS INTO THE REGION.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* DRY AND MILD EARLY WED...THEN AREA OF RAIN MOVES QUICKLY ACROSS
WED NIGHT INTO EARLY THU
* DRIER AND MORE SEASONABLE CONDITIONS MOVE IN FOR THE NEW YEAR
* UPPER LEVEL PATTERN CHANGE BRINGS WINTRY COLD NEXT WEEKEND INTO
EARLY NEXT WEEK...THOUGH WILL REMAIN DRY
OVERVIEW AND MODEL PREFERENCES...
NOTING GOOD AGREEMENT IN THE TRANSITION OF THE UPPER LEVEL
PATTERN ACROSS NORTH AMERICA FROM THE LONG WAVE RIDGING ACROSS
THE EASTERN U.S. THAT HAS DOMINATED THROUGH MOST OF DECEMBER TO
LOWERING H5 HEIGHTS AND MOVEMENT OF CUTOFF H5 LOW OUT OF HUDSON
BAY TO QUEBEC BY THIS WEEKEND. LONG WAVE RIDGE PUSHES ONSHORE FROM
THE WESTERN PACIFIC BY THE NEW YEAR...AND EVENTUALLY EVOLVES INTO
A REX BLOCKING PATTERN ACROSS THE ROCKIES. LOOKS LIKE THIS WILL
KEEP THE LONG WAVE TROUGH SITTING ACROSS NEW ENGLAND AND DOWN THE
EASTERN SEABOARD. NW WIND FLOW WILL IN PLACE BRINGING COLD AIR
OUT OF THE ARCTIC CIRCLE. WITH THIS WIND FLOW IN PLACE...NOT MUCH
MOISTURE TO WORK WITH EVEN AS WEAK SHORT WAVES MOVE IN THE UPPER
FLOW. MAY SEE BRIEF PERIODS OF CLOUDS AND MAYBE A FEW SNOW SHOWERS
ACROSS N MA INTO THE NORTHERN BERKSHIRES.
USED BLEND OF AVAILABLE GUIDANCE FOR THIS PACKAGE...THOUGH
TRENDED TOWARD ENSEMBLES NEXT WEEKEND WITH SOME TIMING AND TRACK
DIFFERENCES AMONG THE OPERATIONAL MODEL SUITE.
DETAILS...
WEDNESDAY THROUGH THURSDAY...
WITH CONTINUED SW FAST FLOW ALOFT...WILL SEE WEAK HIGH PRES
QUICKLY MOVE ACROSS. MAY SEE SOME BRIEF PEEKS OF SUN AROUND MIDDAY
WED...BUT CLOUDS WILL MOVE IN AGAIN DURING THE AFTERNOON. MOISTURE
WILL QUICKLY WORK NE FROM THE GULF OF MEXICO ASSOCIATED WITH
BROAD...WEAK WAVE OF LOW PRES. QUICK SHOT OF PRECIP MOVES ACROSS
WED NIGHT INTO EARLY THU...QPF AMOUNTS WILL BE LIGHT /ABOUT 0.15
TO 0.3 INCHES N-S/ AS MOST OF THE DEEP LAYER OF MOISTURE WILL BE
SHUNTED OFFSHORE. RAIN WILL TAPER OFF TOWARD DAYBREAK ACROSS
WESTERN MA/CT. MAY SEE SOME BRIEF POCKETS OF FREEZING RAIN AND
SNOW BEFORE ENDING ACROSS WESTERN FRANKLIN AND HAMPSHIRE COUNTIES
NEAR THE BERKSHIRES.
RAIN WILL END ACROSS CENTRAL AND EASTERN AREAS THU MORNING...THEN
SKIES WILL BECOME PARTLY CLOUDY. MORE CLOUDS WILL LINGER ACROSS THE
INTERIOR HIGHER TERRAIN ESPECIALLY NEAR THE BERKSHIRES. WINDS WILL
SHIFT TO W-NW. NOT MUCH COLD AIR BEHIND THIS SYSTEM...FOR NOW.
EXPECT TEMPS TO REACH THE LOWER-MID 40S INLAND...RANGING TO AROUND
50 ALONG THE S COAST.
COLDER AIR WILL FILTER IN TO GREET THE NEW YEAR. EXPECT DRY
CONDITIONS AS TEMPS FALL BACK TO THE MID 20S WELL INLAND TO THE
LOWER-MID 30S TOWARD THE COASTAL PLAIN.
FRIDAY THROUGH MONDAY...
AS LARGE HIGH PRES EXTENDS FROM THE ROCKIES TO THE PLAINS
STATES...A GENERAL W-NW FLOW WILL BE IN PLACE. THIS WILL TRANSPORT
IN COLDER AIR FROM THE ARCTIC CIRCLE...BUT NOT THE SUPER COLD AS
WE SAW LAST WINTER. H85 TEMPS WILL FALL BACK TO -12C TO -14C BY
SAT NIGHT...THEN WILL HANG THERE OR SLIGHTLY WARMER INTO EARLY
NEXT WEEK. THE CORE OF THE COLDEST AIR LOOKS TO REMAIN ACROSS
NORTHERN ME/NH/VT INTO QUEBEC THOUGH. HOWEVER...IT WILL FEEL MUCH
MORE LIKE WINTER.
EXPECT HIGHS TO RUN CLOSE TO OR SLIGHTLY BELOW SEASONAL NORMALS FOR
EARLY JANUARY THIS WEEKEND...WITH READINGS ONLY REACHING THE 30S AT
MOST LOCATIONS...UP TO AROUND 40 ALONG THE S COAST. THERE MAY BE
SOME SNOW SHOWERS ACROSS THE E SLOPES OF THE BERKSHIRES FRI NIGHT
INTO SAT...BUT WITH LIMITED MOISTURE NOT EXPECTING MUCH IN THE WAY
OF ACCUMULATIONS.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
OVERNIGHT...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DETERIORATE TO MVFR-IFR FROM WEST TO EAST BETWEEN 06Z AND 10Z.
THIS MAINLY IN SNOW DEVELOPING NORTH OF MA PIKE AND A MIX OF
SLEET/SNOW SOUTH OF THAT REGION. MAY SEE SLEET/RAIN ACROSS SE MA/E
RI WHERE TEMPS WILL BE CLOSE TO OR JUST ABOVE FREEZING.
TUESDAY...MODERATE TO HIGH CONFIDENCE. OW END MVFR TO IFR IN A
WINTRY MIX. SLEET TRANSITIONS TO FREEZING RAIN ACROSS THE INTERIOR
AND PLAIN RAIN ALONG THE COASTAL PLAIN TUE MORNING. NORTH OF MA
PIKE...SNOW AND SLEET TRANSITION TO FREEZING RAIN AWAY FROM THE
COAST BY LATE TUE MORNING. EASTERLY WIND GUSTS OF 25 TO 35 KNOTS
EXPECTED ON THE IMMEDIATE COAST DURING THE MORNING AND INTO MID
AFTERNOON. LLWS ALSO EXPECTED FOR THE CAPE AND ISLANDS.
TUESDAY NIGHT...MODERATE CONFIDENCE. LIGHT SHOWERS PROBABLY
TRANSITION TO A PERIOD OF FREEZING DRIZZLE ACROSS PORTIONS OF
EASTERN MA...ESPECIALLY NORTHEAST MA AS LOW LEVEL COLD AIR WORKS
BACK INTO THE REGION. MVFR-IFR CONDITIONS SHOULD IMPROVE SOME BY
DAYBREAK WED.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. VFR THIS EVENING. MVFR-
IFR CONDITIONS IN SNOW AND SLEET DEVELOPING AFTER MIDNIGHT. PTYPE
TRANSITIONS TO ALL SLEET BY MID MORNING TUE AND THEN ALL RAIN BY
AFTERNOON. COLDER AIR LIKELY WORKS BACK INTO THE REGION RESULTING
IN A PERIOD OF FREEZING DRIZZLE TUESDAY EVENING.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. VFR THIS EVENING. MVFR
CONDITIONS DEVELOP NEAR MIDNIGHT IN SLEET AND PERHAPS A BIT OF SNOW.
MAINLY SLEET TRANSITIONS TO AN EXTENDED PERIOD FREEZING RAIN TUESDAY
MORNING WHICH MAY PERSIST INTO THE AFTERNOON. TEMPS MAY FINALLY SNEAK
JUST ABOVE FREEZING BY MID AFTERNOON...BUT THAT IS UNCERTAIN.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR. MAY SEE LOCAL MVFR
CIGS/VSBYS IN DEVELOPING LIGHT RAIN DURING THE AFTERNOON.
WEDNESDAY NIGHT-THURSDAY...MODERATE CONFIDENCE. MVFR TO LOCAL IFR
CIGS/VSBYS IN LIGHT RAIN WED NIGHT INTO EARLY THU...IMPROVING TO VFR
FROM W-E BY MIDDAY OR EARLY AFTERNOON. MAY SEE PATCHY -FZRA OR -SN
MIXED IN WED NIGHT ACROSS E SLOPES OF BERKSHIRES NEAR THE VT BORDER.
FRIDAY-SATURDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. MAY SEE
MVFR CIGS ALONG THE E SLOPES OF THE BERKSHIRES ALONG WITH CHANCE OF
-SHSN FRI NIGHT/EARLY SAT.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...MODERATE TO HIGH CONFIDENCE.
OVERNIGHT THROUGH TUESDAY NIGHT...STRONG PRESSURE GRADIENT WILL
RESULT IN A PERIOD OF EASTERLY WIND GUSTS OF 30 TO 40 KNOTS
DEVELOPING TOWARD DAYBREAK AND PERSISTING INTO THE MID AFTERNOON
ACROSS OUR WATERS EAST OF MASS. GALE WARNINGS POSTED FOR MOST
WATERS WITH SMALL CRAFT FOR BOSTON HARBOR AND NARR BAY. SEAS
LIKELY BUILD FOR A TIME TO BETWEEN 8 AND 13 FEET ACROSS THE
EASTERN OUTER-WATERS. GRADIENT WEAKEN LATER TUE INTO TUE NIGHT AND
WINDS SHOULD GRADUALLY DIMINISH.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...MODERATE CONFIDENCE.
WEDNESDAY...WINDS BELOW SMALL CRAFT CRITERIA. LEFTOVER 5-6 FT SEAS
ON THE OUTER WATERS EARLY WILL SUBSIDE. VSBY RESTRICTIONS LATE WED-
WED NIGHT IN LIGHT RAIN AND PATCHY FOG.
THURSDAY...NW WINDS GUSTING UP TO 20 KT. MARGINAL 5 FT SEAS ON THE
EASTERN OUTER WATERS LATE THU-THU NIGHT. VSBY RESTRICTIONS IN
LIGHT RAIN AND PATCHY FOG EARLY THU...THEN IMPROVING.
FRIDAY-SATURDAY...W-NW WINDS GUSTING UP TO 25 KT FRI NIGHT-SAT
NIGHT. SEAS BUILD UP TO 5-7 FT MAINLY OVER THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR MAZ007-
011>019.
WINTER WEATHER ADVISORY UNTIL 7 PM EST TUESDAY FOR MAZ003>006-
010-026.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR MAZ002-008-
009.
WINTER STORM WATCH FROM 7 AM EST TUESDAY THROUGH TUESDAY
AFTERNOON FOR MAZ002-008-009.
RI...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR RIZ001>004-
006.
MARINE...GALE WARNING FROM 4 AM TO 4 PM EST TUESDAY FOR ANZ231>235-237-
254>256.
SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EST TUESDAY FOR ANZ230-
236.
GALE WARNING FROM 7 AM TO 4 PM EST TUESDAY FOR ANZ250-251.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...WTB/FRANK/EVT
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...WTB/FRANK/EVTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 504 AM EST MON DEC 28 2015 MAZ002>006-008-010-026-291015- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- 504 AM EST MON DEC 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ007-009-011>019-RIZ001>004-006-291015- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-WASHINGTON RI- 504 AM EST MON DEC 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... SOUTHERN AND EASTERN MASSACHUSETTS...AND ALL OF RHODE ISLAND EXCEPT FOR NEWPORT AND BRISTOL COUNTIES AND BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ005-007-008-291015- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI- 504 AM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...AS WELL AS BRISTOL AND NEWPORT COUNTIES IN RHODE ISLAND AND BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ254>256-291015- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 504 AM EST MON DEC 28 2015 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER MASSACHUSETTS COASTAL WATERS SOUTH AND EAST OF CAPE COD...AND THE OUTER RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233-234-236-251-291015- BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-NARRAGANSETT BAY- MASSACHUSETTS BAY AND IPSWICH BAY- 504 AM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR...VINEYARD SOUND...BUZZARDS BAY...NARRAGANSETT BAY...MASSACHUSETTS BAY AND IPSWICH BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-291015- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 504 AM EST MON DEC 28 2015 ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD BAY...NANTUCKET SOUND AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ235-237-291015- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 504 AM EST MON DEC 28 2015 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
Less than a tenth of an inch of ice accretion was reported in Somers with a mix of snow, sleet, and freezing rain.
Freezing rain and freezing drizzle occurred intermittently at Bradley International Airport during this time, mixing with sleet at times. An eighth of an inch of ice accretion occurred on exposed surfaces during this time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607083, 607080.